Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 319, NWS Fort Worth, TX

July 3, 2007Freestone County, Leon County, Limestone County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 3, 2007, 8:19 PM CDT for Freestone County, Leon County, Limestone County, Texas. It was in force for 116 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 3, 2007, 8:19 PM CDT (01:19 UTC)
Expired
Jul 3, 2007, 10:15 PM CDT
In force
116 min
Issued by
NWS Fort Worth, TX
Area
Whole counties

Counties Freestone County, TX, Leon County, TX, Limestone County, TX

The radar

The Ft Hood radar (KGRK), 140 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 8:20 PM CDTFLASH FLOOD6 Ene Groesbeck, TXHIGH WATER OVER FM 39 BETWEEN SHILOH AND FALLON.
Jul 3, 8:30 PM CDTFLASH FLOODStreetman, TXWATER OVER FM 246 NEAR STREETMAN AND FM 80 NEAR DONIE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 256 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
256 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 040121
FFWFWD
TXC161-289-293-040315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
819 PM CDT TUE JUL 3 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN FREESTONE COUNTY IN NORTH CENTRAL TEXAS...
  LIMESTONE COUNTY IN NORTH CENTRAL TEXAS...
  WEST CENTRAL LEON COUNTY IN NORTHEAST TEXAS...

* UNTIL 1015 PM CDT

* AT 819 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE
  TO DETECT MODERATE TO HEAVY RAIN OCCURRING ACROSS LIMESTONE...
  WESTERN FREESTONE AND NORTHWESTERN LEON COUNTIES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT PARKER
  STATE PARK...WORTHAM...TEAGUE...MEXIA AND COOLIDGE

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY
DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED
ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY
VEHICLES AWAY. TURN AROUND... DONT DROWN.

LAT...LON 3125 9659 3140 9631 3117 9629 3143 9591
      3151 9609 3186 9630 3181 9650 3180 9670
      3171 9690

$$
2 follow-up statements
000 
WGUS74 KFWD 040236
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
933 PM CDT TUE JUL 3 2007

TXC161-289-293-040315-
FREESTONE TX-LIMESTONE TX-LEON TX-
933 PM CDT TUE JUL 3 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR WEST
CENTRAL LEON...LIMESTONE AND WESTERN FREESTONE COUNTIES...

AT 933 PM CDT...MODERATE TO HEAVY RAIN CONTINUES TO FALL OVER THE 
WARNING AREA AND THE THREAT OF FLASH FLOODING CONTINUES.  

LIMESTONE COUNTY LAW ENFORCEMENT HAS REPORTED HIGH WATER OVER F M 39 
BETWEEN SHILOH AND FALLON...AND FREESTONE COUNTY LAW ENFORCEMENT  
REPORTS HIGH WATER OVER F M TWO FORTY SIX NEAR STREETMAN AND F M 80 
NEAR DONIE.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT PARKER
STATE PARK...WORTHAM...TEAGUE...MEXIA AND COOLIDGE

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3125 9659 3140 9631 3117 9629 3143 9591
      3151 9609 3186 9630 3181 9650 3180 9670
      3171 9690

$$
000 
WGUS74 KFWD 040307
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1006 PM CDT TUE JUL 3 2007

TXC161-289-293-040316-
FREESTONE TX-LIMESTONE TX-LEON TX-
1006 PM CDT TUE JUL 3 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1015 PM CDT FOR WEST
CENTRAL LEON...LIMESTONE AND WESTERN FREESTONE COUNTIES...

LIGHT TO MODERATE RAINS CONTINUE ACROSS PORTIONS OF LIMESTONE AND 
FREESTONE COUNTIES...BUT THE THREAT FOR FLASH FLOODING IS 
DIMINISHING.  FLOODING OF LOW LYING AREAS WILL STILL BE POSSIBLE 
THROUGH THE OVERNIGHT HOURS.  ADDITIONAL RAINFALL LATER TONIGHT OR 
TOMORROW MAY RESULT IN MORE FLOODING.

LAT...LON 3125 9659 3140 9631 3117 9629 3143 9591
      3151 9609 3186 9630 3181 9650 3180 9670
      3171 9690

$$

DUNN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 7:08 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jul 3, 7:08 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
708 PM CDT TUE JUL 3 2007

.AVIATION...
MID LVL SHEAR AXIS WITH DEFORMATION LIFT IN CONJUNCTION WITH TPCL
AIR IN PLACE CONTINUES THIS EVE. HOWEVER...LOSS OF HEATING/CAPE WILL
CONTINUE DECREASE IN COVERAGE OF TS/HVY SHRA THRU 02Z. MAY NEED TO
ADD VCSH AFTRWDS...BUT FOR NOW WILL NOT. WILL BRING TS/HVY SHRA BACK
INTO FCST 15Z 4TH OF JULY AND AFTR. LOOK FOR OCNL AMDS FOR TRENDS.

05/

.DISCUSSION...
228 PM
NO MAJOR CHANGES TO THIS PACKAGE...WIDESPREAD PRECIPITATION
REMAINS IN THE FORECAST. EARLY MORNING PRECIPITATION HAS NOT BEEN
QUITE AS WIDESPREAD AS WE THOUGHT...SO DROPPED OVERNIGHT PCPN TO
CHANCE FROM LIKELY EVERYWHERE EARLY THURSDAY MORNING AND EARLY
FRIDAY MORNING.

OF INTEREST FOR THE OUTLOOK PERIODS...THE 12Z GFS MODEL RUN
CHANGES ITS TUNE ON THE UPPER LOW TRACK. INSTEAD OF SENDING IT
INTO NORTHERN MEXICO AND THEN WEST...IT MOVES THE LOW INTO THE
BIG BEND...THEN INTO THE PERMIAN BASIN...AND THEN UP TO THE RED
RIVER BY MONDAY AFTERNOON. THIS IS A MAJOR CHANGE...AND UNTIL I
SEE ANOTHER MODEL RUN OR TWO OF CONTINUITY I AM NOT GOING TO
ENDORSE THIS SOLUTION. SHOULD IT OCCUR...RAIN CHANCES WILL
INCREASE NEXT WEEK. 84

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  75  83  75  90  74 /  60  60  50  60  40
WACO, TX              72  83  74  89  73 /  80  70  60  60  40
PARIS, TX             73  82  72  88  70 /  70  60  40  60  40
DENTON, TX            73  84  72  89  71 /  50  60  40  60  40
MCKINNEY, TX          72  82  71  89  71 /  60  60  40  60  40
DALLAS, TX            75  85  75  90  74 /  70  60  50  60  40
TERRELL, TX           73  82  73  89  73 /  70  60  50  60  40
CORSICANA, TX         74  82  73  89  73 /  80  70  60  60  40
TEMPLE, TX            72  81  73  88  73 /  90  70  60  60  40

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING
ZONES:
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175.

&&

26/84
Hazardous weather outlook, Jul 3, 3:58 AM CDT, 16 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
358 AM CDT TUE JUL 3 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-040900-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
358 AM CDT TUE JUL 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS. MORE
SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY...PRODUCING VERY HEAVY
RAINFALL AND CLOUD TO GROUND LIGHTNING. ANY ADDITIONAL HEAVY
RAINFALL WILL QUICKLY LEAD TO FLASH FLOODING. THE STRONGEST
STORMS MAY ALSO PRODUCE GUSTY WINDS TO 40 MPH.

.DAYS TWO THROUGH SEVEN...
THE FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE
DAILY THROUGH MONDAY. HOWEVER...THE GREATEST CHANCES WILL BE
WEDNESDAY THROUGH FRIDAY. LOCALLY HEAVY RAINFALL WILL REMAIN
POSSIBLE WITH SHOWERS AND THUNDERSTORMS THROUGH THE UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED.

SCHULTZ

In the hours before

Local storm report, Jul 3, 2:58 PM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
258 PM CDT TUE JUL 03 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLASH FLOOD      4 W LOMETA              31.22N  98.46W
07/03/2007                   LAMPASAS           TX   LAW ENFORCEMENT

            CR 2600 AT CR 2200, SCHOOL CREEK CROSSING AT CR 2200 AND
            BARKLEY AT CR 2080 ALL CLOSED DUE TO WATER OVER THE ROAD
Local storm report, Jul 3, 2:58 PM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
258 PM CDT TUE JUL 03 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLASH FLOOD      4 E LOMETA              31.22N  98.46W
07/03/2007                   LAMPASAS           TX   LAW ENFORCEMENT

            CR 2600 AT CR 2200, SCHOOL CREEK CROSSING AT CR 2200 AND
            BARKLEY AT CR 2080 ALL CLOSED DUE TO WATER OVER THE ROAD
Local storm report, Jul 3, 5:33 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
533 PM CDT TUE JUL 03 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     FLASH FLOOD      WACO                    31.57N  97.18W
07/03/2007                   MCLENNAN           TX   EMERGENCY MNGR

            STREET FLOODING IN WACO AND ON I-35 FRONTAGE ROADS
Local storm report, Jul 3, 5:53 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
553 PM CDT TUE JUL 03 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLASH FLOOD      NORTH RICHLAND HILLS    32.86N  97.22W
07/03/2007                   TARRANT            TX   BROADCAST MEDIA

            INTERSTATE 820 NEAR RUFE SNOW -- WATER FLOWING OVER
            ROAD. TRAFFIC HALTED IN ONE DIRECTION.
Local storm report, Jul 3, 6:03 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
603 PM CDT TUE JUL 03 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     FLASH FLOOD      WATAUGA                 32.87N  97.25W
07/03/2007                   TARRANT            TX   BROADCAST MEDIA

            NUMEROUS ROADS UNDER RUSHING WATER. VIA LIVE MEDIA.
Local storm report, Jul 3, 6:05 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
605 PM CDT TUE JUL 03 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     FLASH FLOOD      HALTOM CITY             32.82N  97.27W
07/03/2007                   TARRANT            TX   BROADCAST MEDIA

            NUMEROUS ROADS UNDER RUSHING WATER. MAJOR FLOODING. VIA
            TELEVISION -- MEDIA

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 2:24 PM CDTSpecial Weather StatementFWDParker36 min
Jul 4, 2:58 PM CDTSpecial Weather StatementFWDParker32 min
Jul 4, 4:02 PM CDTSpecial Weather StatementFWDPalo Pinto28 min
Jul 4, 4:23 PM CDTSpecial Weather StatementFWDEastland37 min
Jul 4, 5:07 PM CDTFlash Flood WarningFWDLampasas3 hr
Jul 4, 6:07 PM CDTFlash Flood WarningFWDCoryell3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.